Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 32, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 13, 2002, 5:58 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 5:58 PM EDT (21:58 UTC)
- Expired
- May 13, 2002, 7:30 PM EDT
- In force
- 92 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 13, 4:40 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 13, 4:40 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT MON MAY 13 2002
AFTERNOON SURFACE OBS SHOW A GOOD 30 DEGREE DIFFERENCE ACROSS THE
CWA. TORNADO WATCH BOX VALID UNTIL 700 PM EDT FOR WARM SECTOR ZONES
WITH GOOD SHEAR. WILL KEEP THE FLOOD WATCH GOING UNTIL 1100 PM. WITH
FAST MOVING CONVECTION EXPECTED ACROSS SOUTHERN ZONES COMBINED WITH
THE SANDY SOIL...WILL CONTINUE TO HOLD OFF ON ANY FLOOD WATCH
ISSUANCES FOR THIS AREA.
COLD FRONT TO MOVE OFFSHORE OVERNIGHT. STRONG GRADIENT SETS UP
TOMORROW AND SHOULD GENERATE WIND GUSTS NEAR 35 MPH. H8 TEMPS
PLUMMET AND GO NEGATIVE ACROSS NWRN ZONES. WILL KEEP THE CHANCE OF
SHOWERS GOING TOMORROW ACROSS THE POCONOS AND LEHIGH VALLEY AND
INTRODUCE A CHANCE OF SPRINKLES A LITTLE FURTHER SOUTH IN THE STRONG
CYCLONIC FLOW. FORECAST SOUNDINGS ACROSS THE POCONOS ARE NEARLY
INDICATING NUMBERS WHICH WOULD SUGGEST SNOW SHOWERS. WITH A GOOD
AMOUNT OF MOISTURE HANGING AROUND TOMORROW...WOULD NOT BE SUPRISED
IF QUITE A BIT OF THE CWA GOES MOSTLY CLOUDY BY AFTERNOON. WILL
START TO DRY THINGS OUT TOMORROW NIGHT AND WEDNESDAY.
DID NOT STRAY TOO FAR AWAY FROM MOS/MAV TEMP NUMBERS.
SCA WILL STAY UP FOR THE BAY AND OCEAN WATERS. WILL CONTINUE TO
MENTION MINOR TIDAL FLOODING NORTH OF LITTLE EGG.
FCSTID = 29
MPO 46 55 38 60 / 100 40 20 20
ABE 48 59 41 62 / 100 40 20 20
RDG 50 61 43 64 / 80 30 10 10
PHL 54 63 48 70 / 70 30 10 10
12N 46 55 39 61 / 100 40 20 20
SMQ 50 62 40 68 / 100 30 20 10
TTN 50 62 43 66 / 80 30 10 10
MIV 52 63 43 70 / 70 20 10 10
ACY 54 62 53 67 / 70 10 10 10
ILG 53 63 47 69 / 70 20 10 10
DOV 55 65 51 72 / 70 10 10 10
GED 55 63 51 70 / 70 10 10 10
ESN 55 64 51 71 / 70 10 10 10
.PHI...
DE...TORNADO WATCH UNTIL 700 PM FOR DEZ001>004
FLOOD WATCH UNTIL 1100 PM FOR DEZ001.
MD...TORNADO WATCH UNTIL 700 PM FOR MDZ008-012-015-019-020
FLOOD WATCH UNTIL 1100 PM FOR MDZ008.
NJ...TORNADO WATCH UNTIL 700 PM FOR NJZ013>026
FLOOD WATCH UNTIL 1100 PM FOR NJZ001-
007>010-012>013-015>020.
PA...TORNADO WATCH UNTIL 700 PM FOR PAZ060-067>071
FLOOD WATCH UNTIL PAZ054>055-060>062-067>071.
MARINE...SCA DEL BAY AND THE NJ/DE COASTS.
KRUZDLOIn the hours before
Special weather statement, May 13, 1:45 PM EDT, 4 hours 13 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ013>026-PAZ060-067>071-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 145 PM EDT MON MAY 13 2002 ...TORNADO WATCH IN EFFECT UNTIL 700 PM... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 700 PM EDT THIS EVENING. THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN EASTERN PENNSYLVANIA... BERKS...CHESTER...MONTGOMERY...BUCKS...DELAWARE AND PHILADELPHIA. IN DELAWARE... NEW CASTLE...KENT AND SUSSEX. IN NEW JERSEY... MERCER...MONMOUTH...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER... ATLANTIC...SALEM...CUMBERLAND AMD CAPE MAY. IN NORTHEASTERN MARYLAND... CECIL...KENT...QUEEN ANNES...CAROLINE AND TALBOT. EARLY THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS IS DEVELOPING FROM SOUTHERN PENNSYLVANIA SOUTHWARD THROUGH CENTRAL VIRGINIA. THIS LINE WILL BECOME STRONGER AS IT MOVES NORTHEAST THROUGH VERY MOIST AND UNSTABLE AIR OVER SOUTHEAST PENNSYLVANIA... SOUTHERN NEW JERSEY AND THE DELMARVA REGION. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. BECAUSE OF STRONG WIND PATTERNS ALOFT...THERE IS ALSO THE RISK OF TORNADOS WITH SOME THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO/TV STATION FOR THE LATEST UPDATES AND POSSIBLE SEVERE WEATHER WARNINGS. YOU CAN ALSO CHECK OUR WEATHER SERVICE WEB SITE AT... WWW.NWS.NOAA.GOV/ER/PHI AMC
Local storm report, May 13, 3:00 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
JJMSpecial weather statement, May 13, 3:00 PM EDT, 2 hours 58 minutes before
NJZ012>014-020-026-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT MON MAY 13 2002 ...MINOR TIDAL FLOODING IS POSSIBLE AROUND THIS EVENING/S HIGH TIDE... TODAY/S ONSHORE WIND FLOW IN COMBINATION WITH THE HIGH ASTRONOMICAL TIDES ASSOCIATED WITH THE NEW MOON MAY RESULT IN SOME MINOR TIDAL FLOODING THIS EVENING. THE TIDAL FLOODING MAY BE ENHANCED BY HEAVY RAINFALL THAT WILL ACCOMPANY THIS EVENING/S THUNDERSTORMS. THE MINOR TIDAL FLOODING MAY AFFECT THE COUNTIES OF OCEAN...MONMOUTH AND MIDDLESEX. DO NOT PARK YOUR VEHICLE IN A LOCATION THAT IS SUSCEPTIBLE TO TIDAL FLOODING. TUNE TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. IOVINO
Local storm report, May 13, 4:00 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
340 PM LORANE PA FLOODING
05/13/02 BERKS FLOODING ALONG
SHELBOURNE ROAD
JJMLocal storm report, May 13, 5:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
340 PM LORANE PA FLOODING
05/13/02 BERKS FLOODING ALONG
SHELBOURNE ROAD
435 PM CHESAPEAKE CITY MD WIND DAMAGE
05/13/02 CECIL NUMEROUS TREES DOWN
513 PM PA FLOODING
05/13/02 BERKS FLOODING ALONG MANATAWNY
CREEK
520 PM MIDDLETOWN DE WIND DAMAGE
05/13/02 NEW CASTLE A FEW WIRES DOWN
530 PM ATCO NJ HAIL
05/13/02 CAMDEN DIME-SIZE HAIL
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 12, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 12, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 12, 10:48 PM EDT | Special Marine Warning | PHI | 57 min | |
| May 12, 10:48 PM EDT | Special Marine Warning | PHI | 57 min | |
| May 12, 10:48 PM EDT | Special Marine Warning | PHI | 57 min | |
| May 13, 4:43 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 47 min |
| May 13, 4:58 PM EDT | Tornado Warning | PHI | Salem | 32 min |
| May 13, 5:11 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 34 min |
| May 13, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Camden | 37 min |
| May 13, 5:23 PM EDT | Tornado Warning | PHI | Camden, Gloucester | 22 min |
| May 13, 5:33 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 42 min |
| May 13, 5:34 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 41 min |
| May 13, 5:41 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 19 min |
| May 13, 5:53 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 37 min |
| May 13, 2:18 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 42 min |
| May 13, 2:41 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 34 min |
| May 13, 3:02 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 28 min |
| May 13, 3:08 PM EDT | Tornado Warning | PHI | Berks | 37 min |
| May 13, 3:08 PM EDT | Tornado Warning | PHI | Berks | 112 min |
| May 13, 3:21 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 24 min |
| May 13, 3:25 PM EDT | Flash Flood Warning | PHI | Berks | 95 min |
| May 13, 4:40 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 65 min |
| May 13, 4:57 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| May 13, 5:03 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 42 min |
| May 13, 5:16 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 39 min |
| May 12, 8:07 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 38 min |
| May 12, 10:44 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 16 min |
| May 13, 4:27 PM EDT | Tornado Warning | PHI | New Castle | 43 min |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.